Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Wakefield, VA

June 27, 2011Bertie County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 27, 2011, 3:54 PM EDT for Bertie County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 3:54 PM EDT (19:54 UTC)
Expired
Jun 27, 2011, 4:45 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:15 PM EDTTSTM WND DMG3 W Windsor, NCNUMEROUS TREES DOWN ON INDIAN WOODS ROAD...JUST WEST OF WINDSOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS51 KAKQ 271954
SVRAKQ
NCC015-272045-
/O.NEW.KAKQ.SV.W.0129.110627T1954Z-110627T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF WINDSOR...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLERAIN AROUND 435 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WHITES
CROSSROADS...ROSEMEAD...WAKELON...MOUNT GOULD AND GOOSE POND.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3599 7700 3614 7705 3621 7686 3621 7675
      3618 7674 3614 7674 3611 7672 3606 7672
      3604 7670 3598 7668 3596 7670
TIME...MOT...LOC 1954Z 246DEG 15KT 3609 7694
WIND...HAIL 60MPH 1.00IN

$$

05
1 follow-up statement
212 
WWUS51 KAKQ 272020
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
420 PM EDT MON JUN 27 2011

NCC015-272045-
/O.CON.KAKQ.SV.W.0129.000000T0000Z-110627T2045Z/
BERTIE NC-
420 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BERTIE COUNTY UNTIL 445 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF COLERAIN...OR 12 MILES NORTHEAST OF WINDSOR...MOVING
NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLERAIN AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE MOUNT
GOULD AND GOOSE POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3603 7687 3616 7692 3621 7686 3621 7675
      3618 7674 3614 7674 3611 7672 3606 7672
TIME...MOT...LOC 2020Z 246DEG 15KT 3615 7681
WIND...HAIL 60MPH 1.00IN

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 27, 3:31 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT MON JUN 27 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE MOVES SLOWLY MOVES OFF THE MID
ATLANTIC COAST TONIGHT. A COLD FRONT APPROACHES FROM THE NORTHWEST
TUESDAY AND CROSSES THE REGION TUESDAY NIGHT. HIGH PRESSURE BUILDS
IN FROM THE WEST FOR THE MIDDLE OF THE WEEK...AND SETTLES OFF THE
SOUTHEAST COAST LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY DRAPED FROM
CENTRAL NC TO NE NC. ADDITIONALLY A SEA/BAY-BREEZE BOUNDARY IS
SITUATED ACROSS THE TIDEWATER EVIDENCED BY AN E TO NE WIND AT NTU
ORF AND NGU. THERE IS ALSO POSSIBLY A DIFFUSE DIFFERENTIAL HEATING
BOUNDARY ROUGHLY ALONG A LINE FROM AVC TO AKQ FROM EARLIER
PERSISTENT LOW CLOUDINESS RESULTING FROM THE CONVECTION FROM LAST
NIGHT. THE AIRMASS OVER THE SE PORTION OF THE CWA IS RATHER UNSTABLE
WITH MLCAPE VALUES OF 1500-2500 J/KG ACROSS SE VA AND NE NC PER SPC
ANALYSIS. HENCE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
GIVEN AN UNSTABLE AIRMASS AS SEVERAL BOUNDARIES THAT CAN ACT AS
TRIGGER MECHANISMS. DEEP LAYER SHEAR IS WEAK...SO MAINLY PULSE TYPE
CONVECTION IS EXPECTED.

CONVECTION IS EXPECTED TO DISSIPATE AND MOVE OFF THE COAST THIS
EVENING. ALTHOUGH A FEW SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS
NE NC THROUGH THE EARLY MORNING HOURS. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A POTENT TROUGH SWINGS ACROSS THE EASTERN GREAT LAKES AND UPPER
SAINT LAWRENCE VALLEY DRAGGING A COLD FRONT TOWARD THE MID ATLANTIC.
ONGOING SHOWERS AND THUNDERSTORMS COULD CREEP INTO WESTERN PORTIONS
OF THE LOCAL AREA IN THE MORNING. NEVERTHELESS...PARTLY TO MOSTLY
CLOUDY SKY COVER IS EXPECTED AND THIS COULD IMPACT HOW UNSTABLE THE
ATMOSPHERE EVENTUALLY BECOMES. A DECENT CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED WEST TO EAST DURING THE AFTERNOON AND
EVENING HOURS REGARDLESS. HOWEVER...THE AMOUNT OF INSTABILITY WILL
DICTATE ANY STRONG TO SEVERE POTENTIAL GIVEN A LACK OF DEEP LAYER
SHEAR. HEAVY RAIN IS POSSIBLE IN ANY SHOWERS GIVEN PW VALUES AROUND
2 IN. HIGH TEMPERATURES SHOULD BE IN THE UPPER 80S TO LOW 90S.

THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL DISSIPATE WEST TO
EAST TUESDAY NIGHT AS DRIER AIR MOVES IN FROM THE WEST BEHIND THE
FRONT. LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 60S
NW...TO LOW TO MID 70S SE.

THERE COULD BE A FEW EARLY SHOWERS OR THUNDERSTORMS ALONG EXTREME
EASTERN PORTIONS OF THE AREA WEDNESDAY MORNING. OTHERWISE...DRY AIR
SHOULD PREVAIL THROUGH THURSDAY. HIGH TEMPERATURES WEDNESDAY SHOULD
BE IN THE UPPER 80S TO AROUND 90...AND IN THE MID TO UPPER 80S
THURSDAY. LOW TEMPERATURES WEDNESDAY NIGHT SHOULD RANGE FROM THE
UPPER 50S TO MID 60S. AFTERNOON DEWPOINTS WILL BE COMFORTABLE FOR
LATE JUNE WITH READINGS IN THE MID TO UPPER 50S FOR MOST
LOCATIONS...AND THE LOW TO MID 60S FOR COASTAL PORTIONS OF THE
TIDEWATER AND NE NC.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO MAJOR CHANGE IN FORECAST RATIONALE IN THE EXTENDED PERIOD.
UPPER LVL LONGWAVE PATTERN FOR THE LATE WEEK TIME FRAME LOOKS TO BE
CHARACTERIZED BY BROAD UPR LVL RIDGING OVER THE CENTRAL/SOUTHERN
PLAINS BUILDING EAST OVER THE HOLIDAY WEEKEND INTO ERY NEXT WEEK.

GENERALLY BENIGN/DRY CONDITIONS THU NGT-SAT COURTESY OF HIGH
PRESSURE OVER THE OHIO VALLEY WL GIVE WAY TO INCREASING (MAINLY
DIURNALLY DRIVEN) RAIN CHCS BY SUN/MON AS RIDGE BUILDS EAST W/
RESULTANT SURFACE FLOW VEERING TO BECOME S-SW OVER THE WEEKEND.
HIGHEST RAINFALL CHCS FOR THE PERIOD LOOKS TO COME ON SUNDAY W/GFS
AND ECMWF BOTH DEVELOPING A LEE TROUGH ACROSS WESTERN ZONES...WHICH
COULD WELL PROVIDE A FOCUSING MECHANISM FOR TYPICAL SCT AFTN
CONVECTION SUNDAY AFTN/EVE AND ONCE AGAIN ON MONDAY AFTN.

FOR TEMPERATURES...STAYED CLOSE TO INHERITED FORECAST WITH
TEMPERATURES STAYING NR/JUST ABOVE SEASONABLE VALUES. LOOK FOR
MAXIMA GENERALLY IN THE LOWER 90S INLAND...COOLER M-U 80S AT
IMMEDIATE COASTAL ZNS. EARLY MORNING LOWS TO GENERALLY RANGE THROUGH
THE 60S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
PRESENCE OF THE WARM FRONT AND DEVELOPING WEAK LOW PRESSURE ALONG
THE FRONT...WHICH WILL LIKELY SETTLE MORE OR LESS W-E ACROSS
CENTRAL OR SOUTHERN VA...WILL BECOME THE FOCUS FOR ADDITIONAL
SHOWERS AND TSTMS LATER THIS AFTN WITH THE DAYTIME HEATING. GIVEN
THE EXTENSIVE MID/UPR LEVEL CLOUDINESS...THE DEGREE OF LLVL INSTBY
LATER TODAY IS UNCERTAIN...AND THUS IS THE COVERAGE OF
AFTN/EVENING CONVECTION. THUS HAVE MAINTAINED PREDOMINANT VFR
CONDITIONS ACROSS THE TAF SITES...WITH A CB MENTION AFTER 16Z.
AREAS THAT DO RECEIVE RAIN THIS AFTN/EVENING WILL LIKELY SEE CIGS
AND/OR VSBYS BRIEFLY REDUCED TO MVFR AND POTENTIALLY IFR.

OUTLOOK...THE CHANCES FOR PCPN WITH SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY NIGHT ALONG WITH BRIEFLY LOWERING AVIATION
CONDITIONS. VFR/DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
FAIRLY BENIGN CONDITIONS CONTINUE OVER THE WATERS THROUGH EARLY
TUESDAY AS LGT ONSHORE FLOW CONTINUES. A WEAK COLD FRONT WL DROP
ACROSS THE WATERS LATE TUE NIGHT/EARLY WED. TIGHTENING GRADIENT
AHEAD OF THE FRONT WL ALLOW FOR MODEST INCREASE IN WNDS DURING THIS
TIMEFRAME...THOUGH AT THIS POINT WL CONTINUE TO KEEP WINDS BELOW SCA
THRESHOLDS. HOWEVER...15 TO 20 KTS OVER THE COAST WATERS MAY BUILD
SEAS TO 5 FT (MARGINAL SCA'S) ACROSS THE NRN PORTIONS BY TUE NIGHT
BEFORE THE FRONT MOVES THROUGH. BEHIND THE FRONT...WIND DIRECTIONS
WILL SWITCH TO THE NW THEN N...WITH THE SHALLOW OVER-WATER INSTBY
SETTING THE STAGE FOR A MARGINAL SURGE (SCA CONDITIONS) ACROSS THE
BAY WED AND POSSIBLY WED NIGHT. WILL MONITOR THIS SITUATION FOR
POTENTIAL SCA HIGHLIGHTS. BOATING CONDITIONS ARE EXPECTED TO BECOME
MORE TRANQUIL BY THURSDAY THROUGH THE FIRST HALF OF THE HOLIDAY
WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...BKH
MARINE...MAM
Hazardous weather outlook, Jun 27, 1:47 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
147 PM EDT MON JUN 27 2011

MDZ021>025-VAZ048-049-060>064-067>078-083>086-099-100-281800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
147 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-013-030-VAZ092-093-095>098-281800-
NORTHAMPTON NC-HERTFORD-BERTIE-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
147 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NCZ014>017-031-032-281800-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
147 PM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE BRIEF PERIODS OF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ANZ630>632-634-650-652-654-656-658-281800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
147 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ065-066-079>082-087>091-094-281800-
MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
147 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL
HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-281800-
CURRITUCK SOUND-
147 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-281800-
OUTER BANKS CURRITUCK-
147 PM EDT MON JUN 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

05

In the hours before

Special weather statement, Jun 27, 2:46 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT MON JUN 27 2011

VAZ097-098-271915-
CHESAPEAKE VA-VIRGINIA BEACH VA-
246 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN VIRGINIA BEACH...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM VIRGINIA BEACH TO KEMPSVILLE...MOVING EAST
AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PRINCESS ANNE
AROUND 255 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3661 7588 3659 7593 3664 7597 3658 7597
      3656 7605 3682 7623 3688 7597 3677 7595
      3670 7591 3671 7591 3669 7591 3663 7588

05
Special weather statement, Jun 27, 3:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT MON JUN 27 2011

NCZ017-102-271945-
EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
321 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING INTO CURRITUCK BEACH...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KNOTTS ISLAND...OR ABOUT 7 MILES EAST OF
CURRITUCK...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR COROLLA AT 335 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3636 7582 3639 7587 3641 7588 3641 7586
      3643 7587 3643 7589 3642 7593 3643 7595
      3644 7593 3643 7591 3644 7590 3647 7591
      3648 7594 3653 7591 3652 7585

SCALORA
Special weather statement, Jun 27, 3:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT MON JUN 27 2011

NCZ013-014-030-031-272030-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-
324 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN HERTFORD COUNTY
TOWARDS GATES AND CHOWAN COUNTIES...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRELLSVILLE...OR ABOUT 7 MILES EAST OF
AHOSKIE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR HARRELLSVILLE AT 330 PM EDT...NEWSOME STORE AT 335 PM EDT...
CARTER AT 350 PM EDT...RYLAND...AND...ICARIA AT 355 PM EDT...
GLIDEN...AND...SIGN PINE AT 400 PM EDT.

EXPECT WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINFALL WITH THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3621 7672 3623 7673 3621 7674 3623 7696
      3635 7696 3641 7662 3619 7660

05
Special weather statement, Jun 27, 3:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT MON JUN 27 2011

NCZ031-032-272030-
CHOWAN NC-PERQUIMANS NC-
354 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING INTO CHOWAN COUNTY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDENTON...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR YEOPIM STATION AT 415 PM EDT...LIGHT NIXON
FORK AT 420 PM EDT...HERTFORD...AND...SNUG HARBOR AT 430 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3603 7667 3613 7671 3626 7642 3618 7639
      3618 7638 3617 7638 3608 7635 3607 7640
      3605 7643 3603 7661 3604 7662 3603 7665

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:21 PM EDTSpecial Weather StatementAKQCurrituck24 min
Jun 27, 3:24 PM EDTSpecial Weather StatementAKQGates66 min
Jun 27, 3:44 PM EDTSevere Thunderstorm WarningAKQBertie, Chowan, Gates, Hertford, Perquimans31 min
Jun 27, 3:54 PM EDTSpecial Weather StatementAKQChowan, Perquimans36 min
Jun 27, 4:33 PM EDTSpecial Weather StatementAKQChowan, Pasquotank, Perquimans27 min
Jun 27, 4:38 PM EDTSevere Thunderstorm WarningAKQCamden, Gates, Pasquotank37 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningAKQBertie48 min
Jun 27, 4:49 PM EDTAreal Flood AdvisoryAKQBertie, Chowan, Pasquotank, Perquimans86 min
Jun 27, 5:06 PM EDTSpecial Weather StatementAKQCamden, Currituck39 min
Jun 27, 5:27 PM EDTSpecial Weather StatementAKQCamden18 min
Jun 27, 5:32 PM EDTSpecial Weather StatementAKQGates, Hertford, Northampton43 min
Jun 27, 5:50 PM EDTSpecial Weather StatementAKQCamden, Currituck55 min
Jun 27, 6:20 PM EDTSpecial Weather StatementAKQNorthampton25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.